Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Strichartz estimates for second order hyperbolic operators with nonsmooth coefficients III


Author: Daniel Tataru
Journal: J. Amer. Math. Soc. 15 (2002), 419-442
MSC (1991): Primary 35L10, 35L70
DOI: https://doi.org/10.1090/S0894-0347-01-00375-7
Published electronically: December 19, 2001
MathSciNet review: 1887639
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In an earlier work of the author it was proved that the Strichartz estimates for second order hyperbolic operators hold in full if the coefficients are of class $C^2$. Here we strengthen this and show that the same holds if the coefficients have two derivatives in $L^1(L^\infty)$. Then we use this result to improve the local theory for second order nonlinear hyperbolic equations.


References [Enhancements On Off] (What's this?)

  • 1. Hajer Bahouri and Jean-Yves Chemin. Equations d'ondes quasilineaires et effet dispersif. Internat. Math. Res. Notices, 21:1141-1178, 1999. MR 2000i:35125
  • 2. Hajer Bahouri and Jean-Yves Chemin. Equations d'ondes quasilineaires et estimations de Strichartz. Amer. J. Math., 121(6):1337-1377, 1999. MR 2000i:35124
  • 3. Philip Brenner. On ${L}_{p}-{L}_{p^{\prime} }$ estimates for the wave-equation. Math. Z., 145(3):251-254, 1975. MR 52:8658
  • 4. Jean-Marc Delort. F.B.I. transformation. Second microlocalization and semilinear caustics. Springer-Verlag, Berlin, 1992. MR 93i:35010
  • 5. J. Ginibre and G. Velo. Generalized Strichartz inequalities for the wave equation. J. Funct. Anal., 133(1):50-68, 1995. MR 97a:46047
  • 6. Thomas J. R. Hughes, Tosio Kato, and Jerrold E. Marsden. Well-posed quasi-linear second-order hyperbolic systems with applications to nonlinear elastodynamics and general relativity. Arch. Rational Mech. Anal., 63(3):273-294 (1977), 1976. MR 54:8041
  • 7. L.V. Kapitanskii. Estimates for norms in Besov and Lizorkin-Triebel spaces for solutions of second-order linear hyperbolic equations, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 171:106-162, 185-186, 1989 MR 90m:35109
  • 8. Tosio Kato and Gustavo Ponce. Commutator estimates and the Euler and Navier-Stokes equations. Comm. Pure Appl. Math., 41(7):891-907, 1988. MR 90f:35162
  • 9. Markus Keel and Terence Tao. Endpoint Strichartz estimates. Amer. J. Math., 120(5):955-980, 1998. MR 2000d:35018
  • 10. Sergiu Klainerman. Long-time behavior of solutions to nonlinear evolution equations. Arch. Rational Mech. Anal., 78(1):73-98, 1982. MR 84b:35015
  • 11. Hans Lindblad. Counterexamples to local existence for semi-linear wave equations. Amer. J. Math., 118(1):1-16, 1996. MR 97b:35124
  • 12. Hans Lindblad. Counterexamples to local existence for quasilinear wave equations. Math. Res. Lett., 5(5):605-622, 1998. MR 2000a:35171
  • 13. Gerd Mockenhaupt, Andreas Seeger, and Christopher D. Sogge. Local smoothing of Fourier integral operators and Carleson-Sjölin estimates. J. Amer. Math. Soc., 6(1):65-130, 1993. MR 93h:58150
  • 14. Hart F. Smith. A parametrix construction for wave equations with ${C}^ {1,1}$ coefficients. Ann. Inst. Fourier (Grenoble), 48(3):797-835, 1998. MR 99h:35119
  • 15. Hart F. Smith and Christopher D. Sogge. On Strichartz and eigenfunction estimates for low regularity metrics. Math. Res. Lett., 1(6):729-737, 1994. MR 95h:35156
  • 16. Robert S. Strichartz. Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations. Duke Math. J., 44(3):705-714, 1977. MR 58:23577
  • 17. Daniel Tataru. Strichartz estimates for operators with nonsmooth coefficients and the nonlinear wave equation. Amer. J. Math., 122(2):349-376, 2000. MR 2001c:35260
  • 18. Daniel Tataru. Strichartz estimates for second order hyperbolic operators with nonsmooth coefficients II. Amer. J. Math., 123(3):385-423, 2001.
  • 19. Michael E. Taylor. Pseudodifferential operators and nonlinear PDE. Birkhäuser Boston Inc., Boston, MA, 1991. MR 92j:35193

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 35L10, 35L70

Retrieve articles in all journals with MSC (1991): 35L10, 35L70


Additional Information

Daniel Tataru
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illinois 60208
Address at time of publication: Department of Mathematics, University of California, Berkeley, California 94720
Email: tataru@math.northwestern.edu, tataru@math.berkeley.edu

DOI: https://doi.org/10.1090/S0894-0347-01-00375-7
Keywords: Strichartz estimates, nonlinear wave equation
Received by editor(s): October 12, 1999
Received by editor(s) in revised form: April 12, 2001
Published electronically: December 19, 2001
Additional Notes: This research was partially supported by NSF grant DMS-9622942 and by an Alfred P. Sloan fellowship
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society